E. Rodney Canfield, Brief Vita
  ScB, Brown University, 1971.
  PhD, University of California, San Diego, 1975.
  Faculty Member, Department of Computer Science, University of Georgia, 1975-present.
    (formerly, Department of Statistics and Computer Science)
  Research Interests:
    Most of my research papers are in the general area of asymptotic methods in combinatorics; however,
    I am willing to look at any concretely stated problem in mathematics. I particularly appreciate
    computational experimentation as a means of achieving mathematical insight. The areas of computer
    science which interest me most are theory, programming, algorithms, data structures, and complexity.
  Department Head, Computer Science, 1993-2002.
  Visiting Fellow, Australian National University, 1991, 2005, 2007.
  U. S. Patent 5,319,788: Modified Batcher Network for Sorting N Unsorted
    Input Signals in Log N Sequential Passes, 1993.

    (with S. G. Williamson)
  Visiting Professor, Department of Mathematics, UCSD, 1987 - 1988.
  Research Consultant, CCR-La Jolla and Princeton, various summers since 1982.
  Visiting Assistant Professor, Department of Electrical Engineering and Computer Science, UCSD, 1978-79.
  Research Grants: NSF, 1978-83; ONR, 1984-88; NSA, 1988-90; NSF, 1991-93; NSA, 1993-95; NSA, 2003-05; NSA, 2008-10.
  Doctoral Students Supervised:
Supoat Charenkavonich, 1986, A Study in P-recursive Sequences
James Haglund, 1993, Compositions, Rook Placements, and Permutations of Vectors
Guangming Xing, 2001, Generating NFA for Efficient Pattern Matching
Aaron Andrew Windsor, 2004, Parallel Algorithms for Matching and Independence Problems in Graphs and Hypergraphs
Jacob Gilmore Martin, 2005, Singular Value Decomposition for Information Retrieval, Graph Bisection, and Genetic Algorithms
Tarsem Singh Purewal, 2006, Nondeterministic Complexity in Quantum and Classical Models of Computation
Sample Publications:
    The asymptotic number of labeled graphs with given degree sequences, Journal of Combinatorial Theory, Series A 24 (1978) pp. 296-307. (with E. A. Bender)
    On a problem of Rota, Advances in Mathematics 29 (1978) pp. 1-10.
    On a problem of Oppenheim concerning "Factorisatio Numerorum," Journal of Number Theory 17 (1983) pp. 1-28. (with P. Erdos and C. Pomerance)
    The asymptotic number of rooted maps on a surface, Journal of Combinatorial Theory Series A 43 (1986) pp. 244-257. (with E. A. Bender)
    The asymptotic number of labeled connected graphs with a given number of vertices and edges, Random Structures and Algorithms 1 (1990) 127-169. (with E. A. Bender and B. D. McKay)
    Asymptotic enumeration of 0-1 matrices with constant row and column sums, Electronic Journal of Combinatorics, 12 (2005) R29, 31 pages (with Brendan D. McKay).
    From recursions to asymptotics: Durfee and dilogarithmic deductions, Advances in Applied Mathematics, 34 (2005) 768-797.
    Locally restricted compositions II. General restrictions and infinite matrices, Electronic J. of Combinatorics, to appear. (with Edward A. Bender)